Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Vaginal bleeding post child birth. Taken primolut tablets, no menstrual bleeding. Negative pregnancy test. Causes?

Hi there, I delivered a healthy baby on xxxxxx. After that my bleeding stopped after around 35 days. During Christmas we had a holiday planned, and I was having low spotting so I took Primolut tablets to suppress my period, I did ask my gyn and she said its ok and I should resume my regular cycle once I stop the tablets. I stopped the tablets after 8-days of use and immediately on 6th of Jan 2013 I have a medium period which lasted around 5 days with not so heavy bleeding. Since then I have not have any spotting or periods, I took a pregnancy test 2-weeks ago and it was negative. Me and my husband never had un-protected sex so now we both are confused as why I am not getting my period. Any guidance in this regard will truly be helpful. Thanks a lot in Advance.
Asked On : Sun, 3 Mar 2013
Answers:  1 Views:  16
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
OBGYN 's  Response
Mar 2013
Thank you for your query.
After childbirth it is extremely common to have irregular cycles for upto 2 - 3 months, sometimes more.
If you are lactating, this is even more so - you would have delayed / scanty periods.
Also, you took Primolut tablets, which are hormonal, so a cycle or two after that would be disturbed.
Since you have resumed your normal periods after child birth, it is best to start resuming a method of contraception.
If you are sure you did not have unprotected sex, do not worry about pregnancy.
It is natural for cycles to be erratic following childbirth.
Do consult your gynecologist to look for other conditions like thyroid or sugar imbalance, polycystic ovaries, endometrial lesions etc.
Stress, anxiety, breastfeeding, weight gain or loss - all cause irregular cycles.
take care.
Answered: Sun, 3 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor